Winter Storm, Sussex
- When
- February 1, 7:00 AM EST to 4:00 PM EST
- Where
- Sussex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
A wintry mix of sleet and freezing rain fell across most of northwest New Jersey on the 1st. Sleet accumulations ranged up to around an inch in Sussex County.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A wintry mix of sleet and freezing rain fell across most of northwest New Jersey on the 1st. Sleet accumulations ranged up to around an inch in Sussex County. Ice accretions reached up to around half an inch in Sussex County. The northwestern part of the state was hit hardest as a series of accidents occurred but very few serious injuries were reported. Throughout the day about 107 reported accidents occurred between 5:00 AM EST to 4:00 PM EST in northern New Jersey. New Jersey State Police reported about 50 accidents in the northwest part of the state between 6:00 AM EST and 9:00 AM EST. A few school districts never opened for the day.| |Precipitation began as a mixture of sleet and freezing rain between 6 a.m. and 8 a.m. EST across northwest New Jersey. Elsewhere, temperatures were above freezing as precipitation arrived. As warm air moved in northward at the surface, the freezing rain changed to plain rain by Noon EST across most of Hunterdon County, but took until the afternoon for this to occur in Warren, Morris and Sussex Counties. Ice accretions averaged around one quarter of an inch, except around half an inch in Sussex County and parts of Morris County. The rain ended during the evening of the 1st.
In Sussex County, in Hopatcong, an unoccupied school bus slid off the road and hit a parked car. Montague police responded to a one-vehicle accident on U.S. Route 206 shortly before Noon EST that sent the driver of the car to Morristown Hospital with multiple spinal and pelvic fractures. In Morris County, more than 60 accidents were reported; roads were shut down and power was lost in some areas. Slick roads in Kinnelon lead to about 10 accidents, including one at 11:00 AM EST in which a car slid into a house on Kinnelon Road. No serious injuries were reported. Some power outages were reported. The most disruptive accident occurred on Interstate 80 West in Mount Olive at 7:30 AM EST. A tractor-trailer jack-knifed and leaked fuel. The road was closed for some time but reopened by late morning. Between Mount Olive and Mount Arlington, about 15 spinouts were reported during the morning rush. Jefferson Police reported 9 accidents. Parts of New Jersey State Route 15 in Jefferson were shut down because of icy conditions reported on Weldon Road just before a steep hill, along with several accidents. There were numerous spinouts reported as well. Randolph Police also closed parts of New Jersey State Route 10 West to clear accidents at Franklin and Dover-Chester Roads at around 9:00 AM EST. The road was also closed in both directions later in the day at Canfield Avenue for several hours after a car hit a utility pole at 3:00 PM EST. In Rockaway Township, 20 fender benders occurred between 8:12 AM EST and 8:30 AM EST, including an overturned truck on Richard Mine Road that took out a telephone pole. Six people were taken to local hospitals with minor injuries, including two detectives who tried to block off Mount Pleasant Avenue only to slide into a telephone pole. Jersey Central Power and Light reported 5,000 customers without power in Morris County and 7,500 total in northern New Jersey. The most outages were in Dover, Chester, and Randolph. In Hunterdon County, towns experienced problems with black ice on the roads early in the morning of the 1st. In Lebanon Township, four ice-related accidents occurred between 7:10 AM EST and 8:30 AM EST (three on one road).
The low pressure system that caused the wintry mix moved from Mississippi on the evening of January 31st northeast through the Ohio valley on the morning of February 1st. It reached western Pennsylvania during the afternoon of February 1st and passed near Scranton, Pennsylvania at 7 p.m. EST on February 1st before heading northeast into New York State. Preceding this low pressure system, a fairly strong high pressure system (around 1040 millibars) was able to leave a large pool of cold air in place at the surface across Northwest New Jersey that was difficult for the low pressure system to scour.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 1, 2:44 AM EST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 AM EST FRI FEB 1 2008
.SYNOPSIS...
LOW PRESSURE, OVER THE TENNESSEE VALLEY THIS MORNING, WILL RACE
NORTHEAST AND REACH NEW YORK STATE THIS EVENING. THE ASSOCIATED
WARM FRONT WILL MOVE NORTH OF THE REGION THIS MORNING, AND THE
STRONG COLD FRONT WILL PUSH OFFSHORE TONIGHT. HIGH PRESSURE WILL
THEN BUILD OVER THE REGION SATURDAY THROUGH EARLY MONDAY. ANOTHER
WET SYSTEM WILL APPROACH FROM THE WEST MONDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
TODAY IS GOING TO FEATURE EVERYTHING FROM SNOW/SLEET/FREEZING
RAIN/STRONG WINDS/POSSIBLY SVR TSTMS/SOME STREET-SMALL STREAM
FLOODING/...LOCUST COME LATER.
HIGH PRESSURE IS RETREATING TO THE NORTH AS THE BIG STORM TAKES
SHAPE OVER THE TENNESSEE VALLEY. THE STORM WILL REACH THE OHIO
VALLEY THIS AFTERNOON SPREADING PRECIPITATION ACROSS THE ENTIRE
REGION. TEMPERATURES THIS MORNING ARE IN THE UPPER 20S TO LOWER
30S MOST SPOTS. WE ARE EXPECTING TO SEE A RAPID CHANGEOVER TO RAIN
DURING THE LATE MORNING AND AFTERNOON BUT ALSO THERE WILL BE SOME
ICE ACCUMULATING NORTHWEST TO NORTH FROM THE DELAWARE VALLEY.
LATEST SOUNDING DATA UNCHANGED FROM LAST RUN WITH THE GREATEST
THREAT IN THE NORTHERN THREE ZONES. RAPID 80H WARMING WILL TAKE
PLACE THIS MORNING SO SOME AREAS MAY NOT GET THE DURATION,
HOWEVER, THE PRECIPITATION IS EXPECTED TO COME IN HEAVY WHICH WILL
OFFSET THE DURATION. A QUICK .25 INCH OF ICE IS POSSIBLE IN THE
NORTHERN ZONES AND .10 OF AN INCH IN THE LEHIGH VALLEY. ELSEWHERE
.05 TO .10 OF AN INCH OF ICE BEFORE THE CHANGE OVER.
THERE WILL BE A STRONG BELT OF WINDS JUST ABOVE THE SURFACE AHEAD OF
THE LOW, AND WITH, AND BEHIND THE FRONT. SITUATION TODAY MAY NOT
REACH WIND CRITERIA BUT IT WILL BE WINDY NONETHELESS. MORE
IMPORTANTLY, CONVECTION IS GOING TO PLAY A MAJOR ROLE IN
TRANSPORTING SOME OF THE STRONGER WINDS DOWN TO THE SURFACE. SURFACE
TEMPERATURES WILL REACH INTO THE LOW TO MID 50S IN THE THUNDERSTORM
THREAT AREA.
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY
EVENING FOR THE AREA EXTENDING SOUTH FROM PHILADELPHIA. IT IS
POSSIBLE THAT SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED IN THOSE
AREAS.
THE PRECIPITATION WILL BE TAPERING OFF FROM THE SOUTHWEST TO
NORTHEAST DURING THE EVENING HOURS AND END ALL-TOGETHER BY
DAYBREAK SATURDAY. THE RAIN WILL END AS SNOW SHOWERS NORTHERN
ZONES.
TEMPERATURES OVERNIGHT UNDER 30 DEGREES FROM THE LEHIGH VALLEY
NORTH AND 30 TO 35 SOUTHERN AREAS.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
THE LOW TRACKS TO MAINE BY SATURDAY MORNING WITH DIMINISHING WINDS
ACROSS THE MID ATLANTIC STATES. TEMPERATURES REMAINING MILD ON
SATURDAY FOLLOWING THE FRONT AND DROPPING IN THE 20S MOST AREAS.
HIGH PRESSURE WILL BUILD OVER THE REGION INTO SUNDAY BUT AN UPPER
LEVEL SHORT WAVE MOVES THROUGH WITH AN INCREASE IN CLOUDS BUT NO
PRECIPITATION. HIGHS ON SUNDAY REMAINING MILD FOR EARLY FEBRUARY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UNLIKE YESTERDAY AT THIS TIME, THERE IS SOMEWHAT BETTER MODEL
AGREEMENT IN THE LONG TERM, AND THE AGREEMENT HAS MOVED THE GFS INTO
THE POSITION AS THE MODEL TOWARD WHICH TO LEAN.
WE STILL START IN A PATTERN WITH A MID LEVEL TROF WELL TO THE WEST,
BUT NOW THERE IS SOME AGREEMENT THAT RIDGING OVER THE EAST WILL
CATCH US FOR THE BEGINNING OF THE WORK WEEK. THAT RIDGING SHOULD BE
PAST US BY TUESDAY, ALLOWING THE WESTERN TROF TO ADVANCE EAST WITH
AN ATTENDANT SURFACE LOW PRESSURE SYSTEM, COMPLETE WITH A LEADING
WARM FRONT AND A TRAILING COLD FRONT.
IT STILL LOOKS LIKE THE SURFACE REFLECTION LOW PRESSURE SYSTEM WILL
PASS WELL TO OUR WEST WITH THE SURFACE WARM FRONT TRYING TO MAKE
PROGRESS THROUGH OUR REGION MONDAY NIGHT OR TUESDAY, WHILE THE COLD
FRONT NOW LOOKS TO CROSS THE REGION TUESDAY NIGHT OR EARLY
WEDNESDAY. WE, OF COURSE, FACE THE POSSIBILITY OF SOME TRAPPED COLD
AIR LEADING TO A PERIOD OF SLEET OR FREEZING RAIN IN THE MONDAY
NIGHT TO EARLY TUESDAY TIME FRAME, ESPECIALLY NORTHWEST. HOWEVER,
THE RETREATING SURFACE HIGH DOES NOT LOOK THAT STRONG OR COLD, NOR
IS IT WELL-ENTRENCHED. FOR NOW, WELL STAY WITH THE SIMPLE TYPES OF
PRECIPITATION AND SEE IF/HOW SUBSEQUENT RUNS CHANGE THE SCENARIO.
THE GFS HAS NOW PICKED UP ON THE OLD ECMWF IMPULSE ALONG THE
TRAILING COLD FRONT, ALTHOUGH IT IS NOT THAT STRONG. THE ECMWF HAS
NOW DOWNPLAYED SAID IMPULSE. WE ARE GOING WITH A FAIRLY SLOW COLD
FRONTAL PASSAGE GIVEN THE MID LEVEL PATTERN OF A POSITIVE TILT TROF
AND THE FRONTAL IMPULSE, BUT THE AIR MASS BEHIND THE FRONT IS NOT
VERY COLD AND THIS DOES NOT APPEAR TO CAUSE ANY MAJOR WINTER WEATHER
CONCERNS AT THIS TIME. THE END OF LONG TERM APPEARS DRY.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
THE VFR CONDITIONS ACROSS THE AREA EARLY THIS MORNING WILL QUICKLY
DETERIORATE BY SUNUP WITH IFR CONDITIONS EXPECTED FOR MUCH OF THE
DAY. THERE WILL BE PERIODS WHEN CONDITIONS MAY IMPROVE TO MVFR OR
MAYBE EVEN VFR FOR AWHILE, BUT THE UN-PREDICTABILITY OF ANY
IMPROVEMENTS PRECLUDED ME FROM INCLUDING THEM IN THE TAFS.
PRECIPITATION WILL BE MAINLY RAIN OVER THE DELAWARE VALLEY AND SRN
NJ TAF SITES BUT A TEMPO GROUP FOR PL FOR A FEW HOURS AFTER 12Z WAS
RETAINED FROM THE PREVIOUS TAFS. ACROSS KRDG AND KABE A PERIOD OF
FZRA AND PL IS EXPECTED THIS MORNING BEFORE CHANGING TO RA THIS
AFTERNOON. CB GROUP INCLUDED FOR THE AFTERNOON WITH A CHC OF THUNDER
INDICATED IN STAT GUIDANCE.
LLWS WAS INCLUDED FOR A FEW SITES IN THE 00Z TAFS, AND I HAVE CHOSEN
TO EXPAND THE LLWS TO ALL SITES SINCE THE LLWS CRITERIA IS CLOSE AT
ALL AREAS AND THE E WIND NEAR THE SFC WILL SWITCH AROUND TO S OR SE
AROUND 5O TO 60 KT AT 925 MB AFTER 18Z.
CONDITIONS WILL IMPROVE AFTER 02Z TO 04Z AFTER A COLD FRONT CROSSES
THE TAF SITES. SCT TO CLR CONDITIONS WILL BE INCLUDED IN THE 12Z
TAFS FOR EARLY SATURDAY MORNING.
EXTENDED OUTLOOK...FINE WEATHER EXPECTED SATURDAY THROUGH SUNDAY
NIGHT. LOWER CONDITIONS WITH RAIN MAY ARRIVE LATER MONDAY.
.MARINE...
WINDS AND SEAS ARE IN THE PROCESS OF BUILDING ON THE WATERS ATTM,
AND SCA CONDITIONS WILL BUILD INTO A GALE THIS MORNING ACROSS THE
WATERS. THE CURRENT GALE FLAGS WILL REMAIN AS IS WITH THE EXPIRATION
TIME OF 06Z STILL LOOKING OK AS WELL. ALTHOUGH THE GALE GOES INTO
EFFECT AT 6AM IT MAY NOT BE UNTIL LATER THIS MORNING UNTIL THE GALES
GUSTS BECOME FREQUENT. ONCE THE FRONT CROSSES THE WATERS THIS
EVENING, ANOTHER PERIOD OF FREQUENT GALE GUSTS ARE EXPECTED.
CONDITIONS WILL IMPROVE AFTER MIDNIGHT WITH CONDITIONS SETTLING BACK
TO SCA LATER TONIGHT. THE NEXT SHIFT CAN CHANGE THE ENDING TIME
ACROSS THE WATERS IF NEEDED.
OUTLOOK...BETTER WEATHER ACROSS THE WATERS SATURDAY THROUGH TUESDAY,
THEN SCA OR GALE CONDITIONS POSSIBLE LATER TUESDAY NIGHT INTO WED AS
ANOTHER LOW MOVES TO THE WEST.
&&
.HYDROLOGY...
THE CHANGEOVER IS ANOTHER MATTER. QPF AMOUNTS FROM THIS MORNING
THROUGH THE LATE EVENING HOURS COULD BE 1.5 TO 2.0 INCHES IN SOME
AREAS AND THAT IS LIKELY TO POSE A THREAT ON THE HIGHWAYS THIS
AFTERNOON AS PONDING OCCURS, AND WE TURN ATTENTION TO THE POTENTIAL
FOR SMALL STREAM FLOODING. MARFC WORKED WITH 1.75 INCHES AND SEVERAL
STREAMS WENT OVER FLOOD STAGE.
WITH THE 1 TO 2 INCHES OF RAIN POSSIBLE, AREAS UP NORTH WHERE THE
GROUND IS PROBABLY MORE FROZEN WOULD BE MORE SUSCEPTIBLE TO RAPID
RUNOFF. ALTHOUGH WIDESPREAD FLOODING IS NOT EXPECTED, A FEW OF
OUR QUICKER RESPONDING CREEKS WILL NEED TO BE WATCHED. WE WILL
CONTINUE TO MONITOR THIS, HOWEVER ATTM NO HEADLINES BUT WILL
MAINTAIN A MENTION IN THE HAZARDOUS WEATHER OUTLOOK FOR MOST
AREAS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
PAZ067>069.
WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
PAZ054-055.
WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR PAZ060>062.
NJ...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
NJZ009.
WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
NJZ001.
WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NJZ007.
WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NJZ008-010.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING FROM 6 AM THIS MORNING TO 1 AM EST SATURDAY FOR
ANZ430-431-450>455.
&&
SYNOPSIS...EBERWINE
NEAR TERM...EBERWINE
SHORT TERM...EBERWINE
LONG TERM...EBERWINE/GORSE
AVIATION...OHARA
MARINE...OHARA
HYDROLOGY...EBERWINEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 428 AM EST FRI FEB 1 2008 NJZ001-PAZ054-055-020930- SUSSEX-CARBON-MONROE- 428 AM EST FRI FEB 1 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. THERE IS A POTENTIAL FOR VERY HEAVY RAIN WHICH MAY CAUSE FLOODING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ007-PAZ060>062-020930- WARREN-BERKS-LEHIGH-NORTHAMPTON- 428 AM EST FRI FEB 1 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. THERE IS A POTENTIAL FOR VERY HEAVY RAIN WHICH MAY CAUSE FLOODING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ009-PAZ067>069-020930- HUNTERDON-CHESTER-MONTGOMERY-BUCKS- 428 AM EST FRI FEB 1 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. THERE IS A POTENTIAL FOR VERY HEAVY RAIN WHICH MAY CAUSE FLOODING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ008-010-020930- MORRIS-SOMERSET- 428 AM EST FRI FEB 1 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. THERE IS A POTENTIAL FOR VERY HEAVY RAIN WHICH MAY CAUSE FLOODING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ012>015-020-026-020930- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-OCEAN- COASTAL OCEAN- 428 AM EST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ070-071- 020930- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON- DELAWARE-PHILADELPHIA- 428 AM EST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON WITH ADDED THREAT OF VERY HEAVY RAIN AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-020930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 428 AM EST FRI FEB 1 2008 ...GALE WARNING IN EFFECT UNTIL 1 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON WITH ADDED THREAT OF VERY HEAVY RAIN AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 611 AM EST FRI FEB 1 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-011715- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 611 AM EST FRI FEB 1 2008 ...HEAVY RAIN A GOOD POSSIBILITY...AND A THREAT OF SEVERE THUNDERSTORMS... THE PRECIPITATION HAS MOVED INTO THE REGION IN THE FORM OF SOME SLEET FREEZING RAIN AND ALL RAIN. LATER THIS MORNING...THE RAIN WILL BECOME HEAVY AT TIMES AND BEFORE THE DAY IS THROUGH SOME AREAS COULD SEE FROM ONE AND A HALF TO TWO INCHES TODAY. NEEDLESS TO SAY...THIS AMOUNT OF RAIN WILL CAUSE STREET AND HIGHWAY FLOODING...AND IN SOME CASES SMALL STREAMS OR CREEKS MAY REACH THEIR FLOOD STAGE. ONCE WE GET THROUGH WITH THE WINTER WEATHER ADVISORIES...THAT ARE IN EFFECT FOR SOME WESTERN AND NORTHERN COUNTIES...THE OFFICE HERE WILL BEGIN CONCENTRATING ON THE SEVERE THUNDERSTORM AND FLOODING THREAT LATER THIS MORNING INTO THE AFTERNOON. THE HEAVY RAIN WILL SATURATE THE GROUND AND STRONGER WINDS LATER TODAY COULD BRING TREES AND POWER LINES DOWN RESULTING IN SOME POWER OUTAGES. PLEASE STAY TUNED FOR THE MANY DIFFERENT STATEMENTS AND ADVISORIES THAT WILL BE ISSUED TODAY. EBERWINE
The national radar mosaic for the moment the first event began.
2 winter storm, 2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78693, 78694, 78696, 83953.